Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 17.08.2013
From: Samantha

Subject: New joints affected

I started mtx and have taken three doses so far. In the meantime two more finger joints have become swollen and stiff on my right hand.

I was hoping the mtx would stop any further progression, so what can I hope for now? And is this normal ? What I mean is could this mean mtx isn't going to work for me?
reply | back to forum

Date: 17.08.2013
From: Colin W

Subject: Re: New joints affected

it takes time for Mtx to build up in your system , could be as much as 12 weeks , get your GP or rheumy nurse to give you a steriod injection until it kicks in
reply | back to forum

Date: 18.08.2013
From: Samantha

Subject: Re: New joints affected

Steroid injections hasn't been suggested to me thanks Colin
reply | back to forum

Date: 18.08.2013
From: Tracey

Subject: Re: New joints affected

Hi Samantha, I have just taken my first dose of mtx and I have new joints affected too. I had steroid injection before I started mtx but it only helped for a few daysbut some folk get up to 6 weeks relief with it. Im going to contact them monday to see if I can have anymore or possibly asspirate my knee and ankle and get joint injections x
reply | back to forum

Date: 18.08.2013
From: Mel

Subject: Re: New joints affected

Hi Samantha

Yes, it does take a few weeks for MTX to take effect. I've been on it about eight weeks now. A month ago I had steroid injections in a very painful and swollen finger and it worked like magic. Within two days the pain and swelling had gone and I regained full mobility in it.

I've got a fab Rheumy team and hope you have too. Just ask them if they can arrange the injections for you.

Good luck.
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

3+8=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board